Jump to content
CrazyBoards.org

Recommended Posts

I am wondering if I still need totake seroquel, or at least lower the amount I'm takiing. I know, i know, ask your pdoc. Unfortunately, I don't have ins. until Oct. 1 due to a job change, so I can't see a pdoc or tdoc until then. Thank God I have been getting free meds. I am on 4-5 diff. drugs(can't remember!-side effect of so many meds!) Just 2 of these cost 100$ Can you believethatt? But I digress. I am worried about 2 things: maybe 3. : liver, diabetes, weight gain, and taking a drug that might have been unnecessary had I been on Strattera sooner. I started taking seroquel because of my rage and bad irritability and yelling and screaming at my kids, mostly because of noises they made or their behavir. I have noticed , since starting strattera( after a couple of weeks) that noises no longer bother me. Enen with my coctail- the noises weredriving me nuts. (well, more nuts!) I don't know what the hell I'm talking about.

Basically I want to know if seroquel is necessary with the addition of Strattera. If any one has similar experience.

My dx is BP2. RX: 300 mg of lamictal, 1.5 mg of klonopin, 250 mg of seroquel,60 mg of strattera.

Also, if anyone knows if this combo of meds is going to make my liver explode!

mel1

Link to comment
Share on other sites

You really need to see a psychiatrist.

But if you can't afford one, then you have to accept that.

If the Seroquel was intended against the rage/irritation only, you could try to gradually lower the Seroquel. In steps, and keep it at each level for a while to see what happens. But since you have BP, the Seroquel may also have been intended as a mood stabilizer(adjunct). With regard to that, lowering the dose is contra-indicated.

I think you can try to gradually lower the dose of Seroquel in steps, as I mentioned above. You just need to monitor yourself very well, maybe keep a diary. And maybe others can monitor you.

With regard to taking Seroquel it's really a question of what's to gain, and what to lose.

Link to comment
Share on other sites

One of the things that's most dangerous about bipolar, esp if you don't experience full-blown manias (yet), is that you start to see the hypomanias as not as dangerous as they actually are or maybe you don't even recognize that you're in one of the wonderful euphoric ones.  They are dangerous though.  They're dangerous for your brain as far as kindling, but they also may be dangerous for your relationships with your children, friends and the job you need to get health coverage.  This is a phrase I have to repeat to myself evey day (I'm bipolar NOS): THE MEDS ARE WHAT'S MAKING ME BETTER.  I, too, am tempted to not take my seroquel sometimes.  ("Maybe the depakote's enough," "I really need to stay up tonight," "One night won't hurt.")  You may not be able to recognize that you've gone into a period of hypomania like a tdoc or pdoc would and you really need supervision to make sure you have good coverage for your bipolar.  I know it's hard but get that appointment on the Oct. 1 and just tough it out one more month.  Your brain will thank you.  Your health is not worth $100, trust me.  It's one of the most valuable things you have.

Edit: As far as hepotoxicity...I'M NOT A DOCTOR, but you could always go to a GP and let him/her know if you've had any symptoms like being unable to eat, changes in bowel movements (either way), jaundiced skin, increased sense of smell, nausea, vomiting, acute or chronic pain in the area of your liver, etc.  When my dad had hepatitis it was really obvious.  When I see animals with liver problems, it's really obvious. 

There's also a thread somewhere about taking a 1/4 tsp of cinnamon a day as an insulin sensitizer if you're worried about it.  Just do a search for the thread.

Link to comment
Share on other sites

Mel,

I'm not even gonna research this one. Stop worrying!  Your liver is not going to explode.  Your Pdoc did not, and would not give you anything that would kill you.

Four months ago you were crashing your car and couldn't handle the house, now you are stating a new school and doing great. "Don't a toucha nothing!    Especially without a Pdoc and insurance.    You have had a hell of journey to get to this good place. Let it ride.

Best,

A.M.

Link to comment
Share on other sites

Thanks guys! I guess I just needed to hear that from someone. I will stay at my normal dose of everything til oct. Good news is, I have not been seeing a psychiatrist, but an ARNP. That was my only otion besides acrappy clinic. My new ins. is way better and instead of 500 a month , it's 200 amonth for family cov.

My sister, who is in the field , reccommended 2diff. pdocs who are supposed to be awesome(and really cute!) mel

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...